Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 43, NWS North Platte, NE

June 2, 2006Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 2, 2006, 4:56 PM MDT for Cherry County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2006, 4:56 PM MDT (22:56 UTC)
Expired
Jun 2, 2006, 6:00 PM MDT
In force
64 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Cherry County, NE

The radar

The North Platte radar (KLNX), 99 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1903 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 022256
SVRLBF
NEC031-030000-
/O.NEW.KLBF.SV.W.0043.060602T2256Z-060603T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT FRI JUN 2 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 700 PM CDT(600 PM MDT)

* AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR CROOKSTON...OR ABOUT
  10 MILES WEST OF VALENTINE...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 97 CROSSING THE NIOBRARA RIVER BY 620 PM CDT...
  VALENTINE BY 630 PM CDT...
  7 MILES SOUTHWEST OF SMITH FALLS STATE PARK BY 700 PM CDT...

LAT...LON 4297 10085 4273 10093 4259 10019 4299 10022

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 022330
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 PM CDT FRI JUN 2 2006

NEC031-030000-
/O.CON.KLBF.SV.W.0043.000000T0000Z-060603T0000Z/
CHERRY NE-
629 PM CDT FRI JUN 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT (6 
PM MDT) FOR NORTHEASTERN CHERRY COUNTY...

AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR HIGHWAY 97
CROSSING THE NIOBRARA RIVER...OR ABOUT 6 MILES WEST OF VALENTINE...
MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 97 MILE MARKER 130 AND 6 MILES SOUTHWEST OF VALENTINE BY
  635 PM CDT...
  HIGHWAY 97 CROSSING THE NIOBRARA RIVER AND HIGHWAY 97 MILE MARKER
  140 BY 640 PM CDT...
  HIGHWAY 20 MILE MARKER 200 BY 655 PM CDT...
  SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA AND HIGHWAY 83 MILE
  MARKER 200 BY 700 PM CDT...

LAT...LON 4297 10085 4273 10093 4259 10019 4299 10022

$$

SPRINGER
000 
WWUS53 KLBF 022345
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT FRI JUN 2 2006

NEC031-030000-
/O.CON.KLBF.SV.W.0043.000000T0000Z-060603T0000Z/
CHERRY NE-
644 PM CDT FRI JUN 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT  
FOR NORTHEASTERN CHERRY COUNTY...

AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR HIGHWAY 97 MILE MARKER 130...OR
ABOUT 13 MILES SOUTHWEST OF VALENTINE...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA BY 655 PM CDT...
  HIGHWAY 83 MILE MARKER 200 BY 700 PM CDT...

LAT...LON 4297 10085 4273 10093 4259 10019 4299 10022

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:22 PM MDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 2, 2:22 PM MDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CDT FRI JUN 2 2006

.SHORT TERM...
SURFACE TROUGH ALONG FRONT RANGE THIS AFTERNOON WITH GOOD
SOUTHERLY FLOW OVER WESTERN NEBRASKA. TDS IN THE 40S ACROSS
WESTERN NEBRASKA. 850MB LLJ PROGGED TO DEVELOP THIS EVENING AND ON
THE NOSE OF THIS JET ALONG SURFACE TROUGH HIGH BASED T SHOULD
DEVELOP. HAVE INCLUDED ISO T EARLY WEST AND THEN SCHC AS 850MB LLJ
GETS GOING LATER TONIGHT OVER EAST. LOW TEMPS TONIGHT CATEGORY
ABOVE LAST 2 NIGHTS WITH GOOD WAA. STILL HAVE GONE WITH COOLER FWC
GUIDANCE. TEMPERATURES TO SOAR ON SATURDAY WITH 90S OVER ALL BUT
NORTHEAST ZONES. UPPER SUPPORT WITH SURFACE TROUGH WILL DRIVE
BOUNDARY THROUGH THE FORECAST AREA SAT AFTERNOON INTO SUNDAY
MORNING. LOW LEVEL MOISTURE WILL AGAIN BE LIMITING FACTOR. TRW
THAT DO DEVELOP WILL BE CAPABLE OF STRONG WINDS DUE TO HIGH BASED
NATURE. TEMPERATURES SLIGHTLY COOLER SUNDAY WITH PASSAGE OF FROPA
BUT STILL WELL INTO THE 90S.

.LONG TERM...
SURFACE LOW DEEPENS OVER NORTHEAST CO ON MONDAY WITH FAVORED
LOCATION FOR WARM SOUTHWEST FLOW. HAVE INCREASED TEMPERATURES INTO
THE 90S OVER FORECAST AREA WITH HIGHEST OVER SOUTHWEST ZONES. H5
RIDGE RIDER ALONG THE CANADIAN BORDER WILL SEND A BOUNDARY THROUGH
THE FORECAST AREA ON TUESDAY WITH 850MB LLJ SETTING UP ACROSS
SOUTHWEST ZONES EARLY...DEEPENING SURFACE LOW OVER NORTHEAST CO
WILL SEND TEMPERATUES INTO THE 90S AND HAVE TRENDED TEMPERATURES
UP SLIGHTLY. GOOD SCENARIO FOR SEVERE WX WITH SOME LOW LEVEL
MOISTURE RETURN ALONG THE FRONT RANGE. BOUNDARY HOLDS ACROSS
FORECAST AREA THROUGH WEDNESDAY AND WILL BE THE FOCUS FOR TRW
DEVELOPMENT THROUGH WEDNESDAY. H5 LOW RIDING THE RIDGE WILL BRING
DOWN SOME COOLER AIR THU AND FRIDAY MAINLY NORTHEAST ZONES BUT
SHOULD REBOUND THROUGH THE WEEKEND.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

POWER
Hazardous weather outlook, Jun 2, 2:57 PM MDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 PM CDT FRI JUN 2 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-032100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
357 PM CDT FRI JUN 2 2006 /257 PM MDT FRI JUN 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...MAINLY ACROSS
NORTH WESTERN INTO NORTH CENTRAL NEBRASKA. ALTHOUGH THUNDERSTORMS
WILL BE LIMITED...ANY THUNDERSTORM THAT DEVELOPS COULD BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WIND THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE SATURDAY
EVENING ACROSS NORTHWEST NEBRASKA. STORM MOTION WILL BE EAST AND
SOUTHEAST. WINDS ALOFT AND MOISTURE WILL BE SUFFICIENT FOR A FEW
STORMS TO BECOME SEVERE. THE PRIMARY THREAT WILL BE LARGE HAIL AND
WIND DAMAGE.

SLIGHT CHANCE OF THUNDERSTORMS WILL ALSO DEVELOP TUESDAY
AFTERNOON INTO THE OVERNIGHT HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 5:58 PM MDTSevere Thunderstorm WarningLBFCherry62 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.